| Catalog Number |
71934993 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/07/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during double endobutton fixation, breakage of the round endobutton of one (1) rnd endbtn post sst w-sz3/4 suture loop due to snagging during tensioning.It is unknown how the procedure was resumed.No patient injuries or other complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10: h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11: this report was inadvertently submitted under manufacturer report number ¿1643264¿, correct manufacturer report number is ¿1219602¿.
Additional Manufacturer Narrative
H3, h6: the reported device was not received for evaluation, however, a device from the same lot number was received for evaluation.A visual evaluation showed the device was returned in unopened/sealed packaging with 24kk00066 on the label.After opening the sealed box, the device has no visible defect.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the suture material specification, found a material certification of analysis is required for each lot.Data must include min., max and average test results for knot break strength and diameter.Suture is to be free of frays and defects.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.